MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.0/20; COVERED CORONARY STENT

BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.0/20; COVERED CORONARY STENT
Model Number 434894
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/25/2022
Type of Reportable Event Death
Event or Problem Description
Upon balloon angioplasty, in preparation to proceed with possible stent placement, the patient had a type iii cs/iv perforation in the proximal lcx, which could not be successfully sealed with two pk papyrus covered stents (the second stent is reported separately).Eventually, the patient needed a ct surgery with an emergent sternotomy but the patient passed away but as stated by the hospital, unrelated to the devices.
 
Additional Manufacturer Narrative
The affected pk papyrus stent systems were not returned to biotronik and could therefore not be subjected to a technical investigation.Images of the case such as angiographies could also not be obtained.The provided clinical information (pk papyrus device registration form, cathlab report, death summary) was reviewed to establish whether a device deficiency contributed to this event.The review of the product release documentation confirmed that the devices were manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted review no manufacturing related root cause could be identified.It should be noted that the ifu advises the user to select the stent size to match the diameter of the vessel to achieve a final stent diameter to vessel ratio of 1:1.The treating physician rated the outcome as not device related and not procedure related complication.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.

Brand Name
PK PAPYRUS US 3.0/20
Common Device Name
COVERED CORONARY STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key15233828
Report Number1028232-2022-04122
Device Sequence Number6314789
Product Code NIV
UDI-Device Identifier07640130447226
UDI-Public(01)07640130447226(17)2303
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
H170004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number434894
Device Catalogue NumberSEE MODEL NO.
Device Lot Number03211117
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2022
Supplement Date Received by Manufacturer09/01/2022
Initial Report FDA Received Date08/16/2022
Supplement Report FDA Received Date09/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age83 YR
Patient SexFemale